Starting Wellbutrin

Posted by jodiev35 @jodiev35, May 9, 2019

Hello. I am new to this chat. I have reached out to people I know and nobody really understands. My dad passed away in May last year, and I could not get over the grief. I became depressed and developed anxiety. My pcp put me on cymbalta in January. It worked for the most part. I was neutral. I was not happy or sad. I gained weight and in turn became more sad. My dr switched me to Wellbutrin last week. Coming off cymbalta and starting Wellbutrin for the most part has been “okay” but lately my anxiety is always present. I can’t shake it. It’s a weird feeling. Like a calm anxiety. Has anyone had experience with starting Wellbutrin? How long does it take to notice change or feel better? Has anyone had Wellbutrin success? And if so can you tell me your timeline. First week, second week, month etc? Please someone tell me it gets better.

Thank you @lioness for the places you can buy Wintergreen alcohol . . . .I'm sure the quantities of each ingredient is important as you pointed out. I'll check those stores out since we do have a Walgreens here. Is it wintergreen alcohol or an essential oil?

REPLY
@suecreader

Thank you @lioness for the places you can buy Wintergreen alcohol . . . .I'm sure the quantities of each ingredient is important as you pointed out. I'll check those stores out since we do have a Walgreens here. Is it wintergreen alcohol or an essential oil?

Jump to this post

Suecreader It's the alcohol and it's green I use it all the time The essential oil Wintergreen is different then the wintergreen alcohol

REPLY

OK good @lioness . . . got it! Thank you again

Liked by lioness

REPLY
@suecreader

You’re so welcome @becsbuddy. I know what you mean about having someone who really understands what RLS is really like. I’ve learned that so many people I’ve talked to, who think they have restless legs have leg cramps or the jerking or movement that occurs with sleep apnea. While I know these are serous, uncomfortable, and interfere with sleep also, they’re not the same thing. They don’t have the need to get up and walk at night & that horrible jittery feeling that is so hard to explain. I think the best explanation I’ve come up with is that it feels like I’m shot full electricity since at it’s worst, it turns into a whole body sensation. When I’m really tired because of not sleeping I find myself impatient as those individuals share their “cures “ for what helps them…. and I feel bad since I know they are only trying to help. I think some of that feeling is because it is so miserable & we have that human need to be understood….. I should know more about CBD…. is it a tincture that you use or does it come in a pill form? When you expressed the hope that it would work tonight, I sympathize since I have found I dread bedtime, sometimes all day long

Jump to this post

@suecreader I sure know what you mean! I hate getting up at night! But if I don’t, it just gets worse. I tried CBD oil (extract from hemp) 4 nights this week and slept well. 😊 It’s from Bluebird Botanicals and was recommended to me by a nurse who worked for some holistic doctors. Think I’ll try some of @lioness suggestions also. Wish ourselves good luck!

Liked by lioness

REPLY

Thanks for info @becsbuddy – congratulations on getting some good sleep! Doesn't it feel like such a gift? I don't think "regular" doctors are on board yet with CBD . . . . even though it has no THC in it.

REPLY
@catcatanzaro60

I have started taking this instead of Prozac. Does anyone have worse anxiety and headaches from this medication

Jump to this post

Wellbutrin acts as a stimulant and thus can cause symptoms of increased anxiety. It is different from other antidepressants in that it is not an ssri, but designed for those with minor to moderate depression. I had major depression when I took it and it did increase my anxiety so I talked with my doctor and he prescribed another drug.

REPLY

I have started taking this instead of Prozac. Does anyone have worse anxiety and headaches from this medication

REPLY
@catcatanzaro60

I have started taking this instead of Prozac. Does anyone have worse anxiety and headaches from this medication

Jump to this post

Hi, @catcatanzaro60 – Glad you connected with @johnhans.

I moved your post to this existing "Starting Wellbutrin" discussion so you can connect with others also talking about this topic. Click VIEW & REPLY in your email notification to get to your post and read previous posts in this discussion.

I personally started taking bupropion (Wellbutrin) several years ago. I started having worse anxiety after I started it. Thankfully, I spoke to a pharmacist who told me this was common, and that I'd need to hang in there for about 3 months to see it all balance out and fully experience how this medication worked for me. I had to grit my teeth along that journey with the anxiety that flared at times. However, in my case, it was worth it, and it did all balance out (the anxiety tapered down), and the bupropion (Wellbutrin) was helpful to me.

Also hoping that others in this conversation, like @jodiev35 @jbp26 @suecreader @merpreb, will offer their thoughts about how starting this medication has gone for them.

How are you coping with the anxiety and headaches when they've come on, @catcatanzaro60?

REPLY

Thank you for sharing! My dad passed away a year ago, March. Ever since then I have had the worst anxiety – but I also was weening off Effexor at the same time. Last month I threw in the towel and asked my doctor to go back on an SSRI. I tried Lexapro for one week but the anxiety got worse! I have been taking a low dose of seroquel for about a week and it’s been great. Monday the doctor wants to add Zoloft. I don’t like being on any medication, but I can’t deny how much better I feel now that the anxiety has abated for the most part.

My only concern is that it is appearing as if I am bipolar. I’m 51 years old. I don’t think I’m bipolar but I DO think grief and anxiety are tied. Especially when it’s your dad.

I am so sorry for your loss. I can honestly say I know what you’re going through. And sadly, I don’t think anything but time can ease you. But in the meantime, DO suggest perhaps seroquel to the doc.

Good luck.

REPLY
Please login or register to post a reply.